Acute hepatitis associated with clopidogrel: A case report and review of the literature

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Drug-induced hepatotoxicity is a common cause of acute hepatitis, and the recognition of the responsible drug may be difficult. We describe a case of clopidogrel-related acute hepatitis. The diagnosis is strongly suggested by an accurate medical history and liver biopsy. Reports about cases of hepatotoxicity due to clopidogrel are increasing in the last few years, after the increased use of this drug. In conclusion, we believe that physicians should carefully consider the risk of drug-induced hepatic injury when clopidogrel is prescribed.

Original languageEnglish
Pages (from-to)e8-e13
JournalAmerican Journal of Therapeutics
Volume22
Issue number1
DOIs
Publication statusPublished - Jan 21 2015

Fingerprint

clopidogrel
Hepatitis
Pharmaceutical Preparations
Liver
Physicians
Biopsy
Wounds and Injuries

Keywords

  • clopidogrel
  • Drug-induced hepatotoxicity
  • liver biopsy
  • medical history

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)
  • Medicine(all)

Cite this

@article{d253439ecd0348a58f7a4f1be77228df,
title = "Acute hepatitis associated with clopidogrel: A case report and review of the literature",
abstract = "Drug-induced hepatotoxicity is a common cause of acute hepatitis, and the recognition of the responsible drug may be difficult. We describe a case of clopidogrel-related acute hepatitis. The diagnosis is strongly suggested by an accurate medical history and liver biopsy. Reports about cases of hepatotoxicity due to clopidogrel are increasing in the last few years, after the increased use of this drug. In conclusion, we believe that physicians should carefully consider the risk of drug-induced hepatic injury when clopidogrel is prescribed.",
keywords = "clopidogrel, Drug-induced hepatotoxicity, liver biopsy, medical history",
author = "Raffaella Pisapia and Amina Abdeddaim and Andrea Mariano and Alessia Rianda and Laura Vincenzi and Chiara Taibi and Andrea Baiocchini and {Del Nonno}, Franca and Gianpiero D'Offizi",
year = "2015",
month = "1",
day = "21",
doi = "10.1097/MJT.0b013e318293b0d6",
language = "English",
volume = "22",
pages = "e8--e13",
journal = "American Journal of Therapeutics",
issn = "1075-2765",
publisher = "Lippincott Williams and Wilkins",
number = "1",

}

TY - JOUR

T1 - Acute hepatitis associated with clopidogrel

T2 - A case report and review of the literature

AU - Pisapia, Raffaella

AU - Abdeddaim, Amina

AU - Mariano, Andrea

AU - Rianda, Alessia

AU - Vincenzi, Laura

AU - Taibi, Chiara

AU - Baiocchini, Andrea

AU - Del Nonno, Franca

AU - D'Offizi, Gianpiero

PY - 2015/1/21

Y1 - 2015/1/21

N2 - Drug-induced hepatotoxicity is a common cause of acute hepatitis, and the recognition of the responsible drug may be difficult. We describe a case of clopidogrel-related acute hepatitis. The diagnosis is strongly suggested by an accurate medical history and liver biopsy. Reports about cases of hepatotoxicity due to clopidogrel are increasing in the last few years, after the increased use of this drug. In conclusion, we believe that physicians should carefully consider the risk of drug-induced hepatic injury when clopidogrel is prescribed.

AB - Drug-induced hepatotoxicity is a common cause of acute hepatitis, and the recognition of the responsible drug may be difficult. We describe a case of clopidogrel-related acute hepatitis. The diagnosis is strongly suggested by an accurate medical history and liver biopsy. Reports about cases of hepatotoxicity due to clopidogrel are increasing in the last few years, after the increased use of this drug. In conclusion, we believe that physicians should carefully consider the risk of drug-induced hepatic injury when clopidogrel is prescribed.

KW - clopidogrel

KW - Drug-induced hepatotoxicity

KW - liver biopsy

KW - medical history

UR - http://www.scopus.com/inward/record.url?scp=84921436204&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84921436204&partnerID=8YFLogxK

U2 - 10.1097/MJT.0b013e318293b0d6

DO - 10.1097/MJT.0b013e318293b0d6

M3 - Article

C2 - 23846525

AN - SCOPUS:84921436204

VL - 22

SP - e8-e13

JO - American Journal of Therapeutics

JF - American Journal of Therapeutics

SN - 1075-2765

IS - 1

ER -